Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 2, NWS Tallahassee, FL

January 7, 200915 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jan 7, 2009, 8:00 AM CST for 15 counties in Florida. It took effect at Jan 7, 2009, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2009, 8:00 AM CST (14:00 UTC)
In effect from
Jan 7, 2009, 12:00 PM CST
Expired
Jan 7, 2009, 5:00 PM CST
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 40 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -364 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-364 m²/s²
0-3 km storm-relative helicity
-256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 071400
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 AM EST WED JAN 7 2009

...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EST /NOON CST/
TO 6 PM EST /5 PM CST/ THIS AFTERNOON FOR MOST OF THE FLORIDA BIG
BEND AND INLAND PANHANDLE DUE TO BRIEF DURATIONS OF LOW RELATIVE
HUMIDITY COINCIDENT WITH HIGH DISPERSIONS AND 20 FOOT WINDS OVER
15 MPH...

...A FIRE WEATHER WATCH REMAINS IN EFFECT ON THURSDAY AFTERNOON
FOR MUCH OF THE FLORIDA BIG BEND AND INLAND PANHANDLE DUE TO LOW
RELATIVE HUMIDITY COINCIDENT WITH HIGH DISPERSIONS...

.A STRONG COLD FRONT MOVED THROUGH THE REGION THIS MORNING AND
MUCH DRIER AIR WILL ARRIVE FROM THE WEST ON VERY GUSTY WINDS.
STRONG TRANSPORT WIND SPEEDS ARE EXPECTED TO CREATE HIGH
DISPERSIONS TODAY AND AGAIN ON THURSDAY...WITH AFTERNOON RELATIVE
HUMIDITIES EXPECTED TO FALL JUST BELOW 35 PERCENT OVER MOST INLAND
AREAS.

FLZ009>011-013-016>019-026>029-072030-
/O.NEW.KTAE.FW.W.0002.090107T1800Z-090107T2300Z/
/O.CON.KTAE.FW.A.0001.090108T1800Z-090108T2200Z/
HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-
LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
900 AM EST WED JAN 7 2009 /800 AM CST WED JAN 7 2009/

...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM
EST /5 PM CST/ THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH
DISPERSION AND 20-FOOT WINDS OVER 15 MPH. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

FLZ007-008-012-072030-
/O.NEW.KTAE.FW.W.0002.090107T1800Z-090107T2300Z/
INLAND WALTON-COASTAL WALTON-BAY-
800 AM CST WED JAN 7 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH
DISPERSION AND 20-FOOT WINDS OVER 15 MPH. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

FLZ034-072030-
/O.CON.KTAE.FW.A.0001.090108T1800Z-090108T2200Z/
DIXIE-
900 AM EST WED JAN 7 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

18-WOOL
3 follow-up statements
000 
WWUS82 KTAE 071743
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1243 PM EST WED JAN 7 2009

...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EST /NOON CST/
TO 6 PM EST /5 PM CST/ THIS AFTERNOON FOR ALL OF THE FLORIDA BIG
BEND AND INLAND PANHANDLE EXCEPT DIXIE COUNTY DUE DURATIONS OF
LOW RELATIVE HUMIDITY COINCIDENT WITH HIGH DISPERSIONS AND 20 FOOT
WINDS OVER 15 MPH...

...A FIRE WEATHER WATCH REMAINS IN EFFECT ON THURSDAY AFTERNOON
FOR MUCH OF THE FLORIDA BIG BEND AND INLAND PANHANDLE DUE TO LOW
RELATIVE HUMIDITY COINCIDENT WITH HIGH DISPERSIONS...

.A STRONG COLD FRONT MOVED THROUGH THE REGION THIS MORNING AND
MUCH DRIER AIR HAS MOVED IN FROM THE WEST ON VERY GUSTY WINDS.
STRONG TRANSPORT WIND SPEEDS ARE EXPECTED TO CREATE HIGH
DISPERSIONS TODAY AND AGAIN ON THURSDAY...WITH AFTERNOON RELATIVE
HUMIDITIES EXPECTED TO FALL BELOW 35 PERCENT OVER MOST INLAND
AREAS.

FLZ014-015-072300-
/O.EXA.KTAE.FW.W.0002.090107T1800Z-090107T2300Z/
GULF-FRANKLIN-
1243 PM EST WED JAN 7 2009 /1143 AM CST WED JAN 7 2009/

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH
DISPERSION AND 20-FOOT WINDS OVER 15 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ009>011-013-016>019-026>029-072300-
/O.CON.KTAE.FW.W.0002.090107T1800Z-090107T2300Z/
/O.CON.KTAE.FW.A.0001.090108T1800Z-090108T2200Z/
HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-
LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
1243 PM EST WED JAN 7 2009 /1143 AM CST WED JAN 7 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ007-008-012-072300-
/O.CON.KTAE.FW.W.0002.090107T1800Z-090107T2300Z/
INLAND WALTON-COASTAL WALTON-BAY-
1143 AM CST WED JAN 7 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

FLZ034-072300-
/O.CON.KTAE.FW.A.0001.090108T1800Z-090108T2200Z/
DIXIE-
1243 PM EST WED JAN 7 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON...

THE FIRE WEATHER WATCH CONTINUES IN EFFECT THURSDAY AFTERNOON DUE
TO A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH DISPERSION AND
20-FOOT WINDS OVER 15 MPH.

$$

18-WOOL
000 
WWUS82 KTAE 072020
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EST WED JAN 7 2009

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
TODAY FOR ALL OF THE FLORIDA BIG BEND AND INLAND PANHANDLE EXCEPT
DIXIE COUNTY DUE DURATIONS OF LOW RELATIVE HUMIDITY COINCIDENT
WITH HIGH DISPERSIONS AND 20 FOOT WINDS OVER 15 MPH...

...A FIRE WEATHER WATCH REMAINS IN EFFECT ON THURSDAY AFTERNOON
FOR MUCH OF THE FLORIDA BIG BEND AND INLAND PANHANDLE DUE TO LOW
RELATIVE HUMIDITY COINCIDENT WITH HIGH DISPERSIONS...

.A STRONG COLD FRONT MOVED THROUGH THE REGION THIS MORNING AND
MUCH DRIER AIR HAS MOVED IN FROM THE WEST ON VERY GUSTY WINDS.
STRONG TRANSPORT WIND SPEEDS ARE EXPECTED TO CREATE HIGH
DISPERSIONS TODAY AND AGAIN ON THURSDAY...WITH AFTERNOON RELATIVE
HUMIDITIES EXPECTED TO FALL BELOW 35 PERCENT OVER MOST INLAND
AREAS. RED FLAG CONDITIONS ARE POSSIBLE IN THE BIG BEND AGAIN ON
FRIDAY.

FLZ009>011-013-016>019-026>029-072300-
/O.CON.KTAE.FW.W.0002.000000T0000Z-090107T2300Z/
/O.CON.KTAE.FW.A.0001.090108T1800Z-090108T2200Z/
HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-
LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
320 PM EST WED JAN 7 2009 /220 PM CST WED JAN 7 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT DUE TO A COMBINATION OF LOW
RELATIVE HUMIDITY...HIGH DISPERSION AND 20-FOOT WINDS OVER 15 MPH.
A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ007-008-012-014-015-072300-
/O.CON.KTAE.FW.W.0002.000000T0000Z-090107T2300Z/
INLAND WALTON-COASTAL WALTON-BAY-GULF-FRANKLIN-
320 PM EST WED JAN 7 2009 /220 PM CST WED JAN 7 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT DUE TO A COMBINATION OF LOW
RELATIVE HUMIDITY...HIGH DISPERSION AND 20-FOOT WINDS OVER 15 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

FLZ034-072300-
/O.CON.KTAE.FW.A.0001.090108T1800Z-090108T2200Z/
DIXIE-
320 PM EST WED JAN 7 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT DUE TO A COMBINATION OF
LOW RELATIVE HUMIDITY...HIGH DISPERSION AND 20-FOOT WINDS OVER 15
MPH.

$$

18-WOOL
000 
WWUS82 KTAE 072307
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
607 PM EST WED JAN 7 2009

..A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY AFTERNOON
FOR MUCH OF THE FLORIDA BIG BEND AND INLAND PANHANDLE DUE TO LOW
RELATIVE HUMIDITY COINCIDENT WITH HIGH DISPERSIONS...

.IN THE WAKE OF TUESDAY MORNINGS STRONG COLD FRONT...MUCH DRIER
AIR CONTINUES TO FILTER IN ACROSS THE TRI-STATE AREA. STRONG
TRANSPORT WIND SPEEDS ARE ALSO HIGH. DRY AIR AND HIGH DISPERSIONS
ARE AGAIN FORECAST FOR THURSDAY...WITH AFTERNOON RELATIVE
HUMIDITIES EXPECTED TO FALL BELOW 35 PERCENT OVER MOST INLAND
AREAS. RED FLAG CONDITIONS ARE POSSIBLE IN THE BIG BEND AGAIN ON
FRIDAY.

FLZ009>011-013-016>019-026>029-081315-
/O.EXP.KTAE.FW.W.0002.000000T0000Z-090107T2300Z/
/O.CON.KTAE.FW.A.0001.090108T1800Z-090108T2200Z/
HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-
LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
607 PM EST WED JAN 7 2009 /507 PM CST WED JAN 7 2009/

...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT THURSDAY AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

FLZ007-008-012-014-015-080015-
/O.EXP.KTAE.FW.W.0002.000000T0000Z-090107T2300Z/
INLAND WALTON-COASTAL WALTON-BAY-GULF-FRANKLIN-
607 PM EST WED JAN 7 2009 /507 PM CST WED JAN 7 2009/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

FLZ034-081315-
/O.CON.KTAE.FW.A.0001.090108T1800Z-090108T2200Z/
DIXIE-
607 PM EST WED JAN 7 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.


$$

BLOCK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 7, 7:40 AM CST, 20 minutes earlier.

Area forecast discussion, Jan 7, 7:40 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
840 AM EST WED JAN 7 2009

.DISCUSSION...
THE 12 UTC REGIONAL SURFACE ANALYSIS SHOWED A COLD FRONT OVER
SOUTHEAST GA AND NORTH FL...WITH A SOLID LINE OF HEAVY SHOWERS
MOVE EASTWARD AHEAD OF IT. SOME LIGHT SHOWERS WERE MOVING QUICKLY
EASTWARD OVER OUR AREA BEHIND THE FRONT...AND THE RAIN WILL BE
ENDING SOON. THE COMBINATION OF LIGHT RAIN JUST WEST OF THE FSU
CAMPUS AND THE SUNRISE TO OUR EAST HAS RESULTED IN A NICE RAINBOW
OUT OUR WEST WINDOW AT THE OFFICE. THE MAIN FORECAST CHALLENGE
TODAY WILL BE WINDS AND RELATIVE HUMIDITY. LOCAL SOUNDING...RADAR
VELOCITY DATA...AND RUC FORECAST SOUNDINGS INDICATE WINDS OF 40 TO
50 KT FROM 3 TO 4K FT LATE THIS MORNING AND EARLY AFTERNOON.
NAM/GFS/RUC FORECAST SOUNDINGS INDICATE THE BOUNDARY LAYER WILL
GROW TO THIS LEVEL...SO WE EXPECT SOME OF THIS MOMENTUM TO MIX TO
THE SURFACE IN THE FORM OF 35 KT WIND GUSTS. THUS WE HAVE UPGRADED
THE LAKE WIND ADVISORY TO A WIND ADVISORY. THE RELATIVE HUMIDITY
WILL LIKELY BRIEFLY DROP NEAR OR A LITTLE BELOW 35 PERCENT THIS
AFTERNOON...SO WITH THE UNUSUALLY HIGH WINDS WE WILL ISSUE A RED
FLAG WARNING FOR OUR FL ZONES.

&&

.AVIATION...
VFR CEILINGS IN A POST-FRONTAL MID LEVEL DECK WILL GIVE WAY
CLEARING SKIES. THE MAIN IMPACT AT THE TERMINALS WILL BE THE VERY
GUSTY WLY WINDS. WINDS COULD FREQUENTLY GUST TO 30 KT WITH PEAK
GUSTS UP TO 40 KT POSSIBLE.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
     CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
     GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

FL...WIND ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
     FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     HIGH SURF ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
     THE FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...GULF.

     RED FLAG WARNING FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/
     THIS AFTERNOON FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     COASTAL WALTON...GADSDEN...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES:
     CALHOUN...DIXIE...GADSDEN...HOLMES...JACKSON...JEFFERSON...
     LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
     WASHINGTON.

GM...SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR THE FOLLOWING
     ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
     OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
     OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
     WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
     COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
     WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
     NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
     NM.

&&

AVIATION...WOOL
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Jan 7, 5:16 AM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 AM EST WED JAN 7 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-081100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
616 AM EST WED JAN 7 2009 /516 AM CST WED JAN 7 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
WINDY CONDITIONS WILL DEVELOP BEHIND A COLD FRONT THAT PASSED
THROUGH THE REGION EARLY THIS MORNING. WINDS WILL INCREASE TO 20
TO 25 MPH WITH GUSTS UP TO 35 MPH POSSIBLE AT TIMES...ESPECIALLY
IN THE AFTERNOON. THESE WINDS WILL MAKE FOR DIFFICULT CONDITIONS
ON AREA LAKES.

THESE SAME STRONG WESTERLY WINDS WILL CREATE LARGE AND DANGEROUS
SURF ALONG THE FLORIDA PANHANDLE BEACHES...ESPECIALLY BETWEEN
PANAMA CITY BEACH AND CAPE SAN BLAS. SURF HEIGHTS WILL BUILD TO 9
FEET BY AFTERNOON. THIS WILL LIKELY CREATE MINOR TO MODERATE BEACH
EROSION IN THE VULNERABLE LOCATIONS ALONG THE FLORIDA PANHANDLE
COAST.

THE COMBINATION OF THE LARGE SURF AND STRONG WESTERLY WINDS WILL
CREATE ESPECIALLY DANGEROUS RIP CURRENTS ALONG THE FLORIDA
PANHANDLE AND BIG BEND BEACHES. AS A RESULT...A HIGH RISK OF RIP
CURRENTS IS INDICATED FOR TODAY. THUS...NO ONE SHOULD ENTER THE
WATER...EVEN EXPERIENCED SWIMMERS AND SURFERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A DRY AIRMASS WILL BUILD OVER THE REGION INTO THE EARLY PORTION OF
THE WEEKEND BEFORE ANOTHER STORM SYSTEM APPROACHES FROM THE
NORTHWEST ON SATURDAY NIGHT. THERE IS SOME INDICATION THAT A MUCH
COOLER AND DRIER AIRMASS WILL SURGE IN BEHIND THIS SYSTEM ON
SUNDAY AFTERNOON AND MONDAY WITH TEMPERATURES MONDAY MORNING
APPROACHING THE FREEZING MARK WELL INLAND.

.SPOTTER INFORMATION STATEMENT...
WITH STRONG STORMS EXITING THE REGION TO THE EAST EARLY THIS
MORNING...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

38-GODSEY

In the hours before

Special weather statement, Jan 7, 2:45 AM CST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 AM EST WED JAN 7 2009

GAZ123>128-142>146-155>157-070945-
BAKER-CALHOUN-COLQUITT-DECATUR-DOUGHERTY-EARLY-GRADY-LEE-MILLER-
MITCHELL-SEMINOLE-TERRELL-TURNER-WORTH-
345 AM EST WED JAN 7 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...CALHOUN...
COLQUITT...DECATUR...DOUGHERTY...EARLY...GRADY...LEE...MILLER...
MITCHELL...SEMINOLE...TERRELL...TURNER AND WORTH COUNTIES...

* UNTIL 445 AM EST

AT 342 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF DAWSON IN TERRELL COUNTY TO 9 MILES SOUTH OF DONALSONVILLE IN
SEMINOLE COUNTY...MOVING EAST AT 40 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THESE STORMS WILL BE NEAR...
  LEESBURG BY 400 AM EST.
  NEWTON BY 410 AM EST.
  TURNER CITY BY 415 AM EST.
  PUTNEY BY 420 AM EST.
  CAMILLA BY 425 AM EST.
  EAST DOUGHERTY BY 430 AM EST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

22-BARRY
Local storm report, Jan 7, 3:28 AM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
428 AM EST WED JAN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     TSTM WND GST     ALBANY                  31.58N 84.18W
01/07/2009  M62 MPH          DOUGHERTY          GA   BROADCAST MEDIA

            WALB IN ALBANY REPORTED A WIND GUST ON THEIR ANEMOMETER
            OF 62 MPH WHEN THE LINE OF STORMS MOVED THROUGH TOWN.

&&

GODSEY
Local storm report, Jan 7, 3:29 AM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 AM EST WED JAN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     ALBANY                  31.58N 84.18W
01/07/2009                   DOUGHERTY          GA   BROADCAST MEDIA

            TREES REPORTED DOWN ON STUART AVENUE IN ALBANY. REPORT
            RELAYED BY WALB.

&&

GODSEY
Special weather statement, Jan 7, 4:11 AM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 AM EST WED JAN 7 2009

FLZ015-017>019-027-028-GAZ157>160-071115-
BROOKS-FRANKLIN-GRADY-JEFFERSON-LEON-LOWNDES-MADISON-TAYLOR-THOMAS-
WAKULLA-
511 AM EST WED JAN 7 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BROOKS...GRADY...LOWNDES
AND THOMAS COUNTIES IN GEORGIA...AND FRANKLIN...JEFFERSON...LEON...
MADISON...TAYLOR AND WAKULLA COUNTIES IN FLORIDA...

* UNTIL 615 AM EST/515 AM CST/

AT 506 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
THOMASVILLE TO 6 MILES EAST OF CARRABELLE...MOVING EAST AT 45 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

22-BARRY
Special weather statement, Jan 7, 5:10 AM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
610 AM EST WED JAN 7 2009

FLZ019-028-029-034-GAZ159>161-071245-
BROOKS-DIXIE-LAFAYETTE-LANIER-LOWNDES-MADISON-TAYLOR-
610 AM EST WED JAN 7 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BROOKS...LANIER AND
LOWNDES COUNTIES OF SOUTH CENTRAL GEORGIA AND DIXIE...LAFAYETTE...
MADISON AND TAYLOR COUNTIES OF THE FLORIDA BIG BEND...

* UNTIL 745 AM EST/645 AM CST/

AT 608 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VALDOSTA TO
40 MILES SOUTHEAST OF CARRABELLE...MOVING EAST AT 45 MPH.

THESE STORMS WILL BE NEAR...
  MADISON BY 615 AM EST.
  LAKELAND BY 620 AM EST.
  STEINHATCHEE BY 710 AM EST.
  CROSS CITY BY 740 AM EST.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

22-BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:15 AM CSTLake Wind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more4 hr
Jan 7, 4:05 AM CSTFire Weather WatchTAECalhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 6 more24 hr
Jan 7, 7:15 AM CSTWind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more5 hr
Jan 7, 12:36 PM CSTLake Wind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more4 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.